MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RALLY ALL IN ONE CEMENT GUN; DISPENSER, CEMENT

SMITH & NEPHEW, INC. RALLY ALL IN ONE CEMENT GUN; DISPENSER, CEMENT
Catalog Number 71271610
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the rally cement gun was not strong enough to push 70gm of cement out.The gun broke due to the force exerted to get the cement out.Delay of less than 30 minutes and no backup available.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the device did not break inside or over the patient´s incision, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.
 
Additional Manufacturer Narrative
We recommend that all re usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re opened.

Brand Name
RALLY ALL IN ONE CEMENT GUN
Common Device Name
DISPENSER, CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8489933
Report Number1020279-2019-01402
Device Sequence Number1253498
Product Code KIH
UDI-Device Identifier00885556582275
UDI-Public00885556582275
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71271610
Initial Date Received by Manufacturer 03/10/2019
Supplement Date Received by Manufacturer06/20/2019
06/20/2019
Initial Report FDA Received Date04/07/2019
Supplement Report FDA Received Date06/23/2019
09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR